I was diagnosed just over 3 months ago. I thought I was doing well up until recently as I hadn’t noticed any side effects. In recent weeks I have seen my weight increase and have pockets of fluid under my eyes. Just this weekend my eyes have also started weeping mainly in the cold air.
My skin has also started to feel dry and I also have a dry mouth and chapped lipped ( maybe the time of year).
anyone having similar symptoms and any suggestions on how to deal with the symptoms?
Hi Jane2022 and welcome to this corner of the Community although always sorry to see folks joining us. I am Mike and I help out around our various blood cancer groups.
I don’t have CML but was diagnosed way back in 1999 with a rare, incurable but treatable type of NHL Stage 4a so although my blood cancer ‘type’ is different I know this journey well.
Some the issues you are describing have been part of my journey over the years but I will say that we can tend to be more aware and indeed concerned about things that we would not take any notice of especially during the winter.
As always, it's always good to check these issues in with your clinical team just to akee sure and set your mind at rest.
Lets look for some of the group members to pick up on your post.
Always around to help more or just to chat
Mike - Thehighlander
Click to see how to add details to your profile
Just seen your message. I was diagnosed last Sept.
Like you I have dry skin. Lips especially bad. I use a Lush lip scrub then Blistex intensive moisturizer. Doesn't completley heal them but stops them being really bad all of the time.
For my face and neck i now use a vitamin e moisture boost serum before my normal moisturiser. I've never got through so many skin products in my life!
I'm on Imatinib and from day one, one of my eyes has been really puffy. I feel after 5 months it's not as bad now as it was or maybe that's just because I've gotten used to it.
Weight gain is an issue too. I'm really trying hard to lose a few pounds but it's so difficult when sometimes I have days when I just can't curb my appetite.
I try to look at all the side effects as something i have to endure as the medication is making me better but some days are really hard. Hoping as time goes on all side effects will get better. I really suffered from painful joints at the start but there is a definite improvement there so fingers crossed all other ailments will follow.
Hope this finds you well despite the side effects. Always here if you want to chat.
Thanks for the recommendation for my lips, I will give them both a try.
My Dr has just prescribed water tablets in the hope this will reduce my puffy eyes, I haven’t noticed any difference first thing in the morning, but as the day progresses the puffiness does seem to reduce.
I’ve just started using a tropics exfoliator on my face and can definitely see a difference my skin feels so much better.
I didn’t have any Side effects for the first 6-8 weeks, they are all starting now. The past few weeks have been hard but I’m getting my head around it now.
Always good to chat to someone who is going through a similar situation, thank you so much for sharing.
I hope you continue to feel well and the side effects are manageable.
I think it's all trial and error really and hopefully we find things that make all the side effects a little better.
Glad you're noticing a difference in your skin...I'd never had such dry painful skin before...was wishing for my teenage greasy skin back until I found the right product to help.
Also glad your Dr has prescribed tablets for your eyes. I may ask mine about them at my next appointment.
It can be really hard when it doesn't seem like anything is helping but hopefully things will start to improve. Take one day at a time.
My focus now is definitely trying to lose some weight or at least trying to stop anymore going on! My partner cheers me up with food bless him Need to put a stop to that!
Here anytime you need a friendly ear!
just had a call from the Haematology Nurse, my 3 month blood analysis has come back as excellent! I’m so pleased, I asked if there is any possibility of reducing my medication at some point in the future. The nurse seemed very open to the possibility. Although this is very much a future discussion, it gives me hope that the side effects would be less if my medication is reduced.
Your partner sounds amazing! He obviously just wants you to be happy. We worry about how we look far more than we should. I have put around 2 kilos on since starting the medication, over recent weeks this has stabilised and even reduced slightly now that I am on water tablets.
I haven’t had an increased appetite fortunately, although some days I just want comfort food when I’m feeling a little down.
I’m using Myfitness Pal app to count calories and exercise, hoping this will keep me focused.
Take care and thank you for your lovely messages.
Wonderful news about your bloods. I nearly skipped out of my appointment with my consultant when I had my news like that...think he thought I'd lost the plot. It was definitely the boost I needed. Bet you feel giddy now?
I was told from day one that after 5 years of being in remission that I would slowly be taken off the meds. Just need to get there and stay there!
Hoping that when the warmer weather gets here I'll stop wanting comfort food The trouble is some of the things I ate before I can't tolerate now. Mainly dairy! And before I used to drink loads of water but I struggle to drink enough now. Even my squash intake has dropped. Must try harder!
I used to exercise alot before all of this. Was the fittest I'd ever been and at the age of 50 I was really happy with that. This floored me. Didn't have a clue I was ill and all forms of activity stopped when the painful joints started. Now I'm finding it hard to get back to even as the pain is improving. I do walk everywhere and days off comprise of longer walks. Just prefer doing it on warm sunny days. Oh well...that will soon come.
I hope you have something nice planned for the rest of your day to celebrate your good news and stay in touch.